Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 144, NWS Topeka, KS

June 11, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jun 11, 2002, 10:21 PM CDT. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2002, 10:21 PM CDT (03:21 UTC)
Expired
Jun 11, 2002, 10:30 PM CDT
In force
9 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:36 PM CDT, 8 hours 45 minutes earlier.

Area forecast discussion, Jun 11, 1:36 PM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
136 PM CDT TUE JUN 11 2002

RAIN THREAT AND TEMPERATURES ARE THE MAIN CONCERNS.

ENVIRONMENT IS MOIST AND UNSTABLE SO POTENTIAL FOR LOCALLY HEAVY
RAINS STILL EXISTS.  WILL RETAIN THIS ASPECT IN NEW FORECAST
PACKAGE. CONVECTIVE THREAT CONTINUES WITH MOIST UNSTABLE AIR IN THE
AREA ALONG WITH SURFACE BOUNDARY TO ASSIST WITH FORCING THROUGH
WEDSNESDAY NIGHT.  SPC ALSO OUTLOOKS CWA FOR SLIGHT RISK SEVERE
WEATHER THROUGH WEDNESDAY NIGHT.

WILL GO DRY FROM THURSDAY ON EXCEPT HAVE INCERTED THUNDERSTORMS BACK
IN THE FORECAST FOR THE WEEKEND AS NORTHWEST FLOW EVENTS COULD
TRANSPIRE.

ON TEMPERATURES...HAVE GONE WITH A BLEND OF LATEST GUIDANCE WITH
CURRENT FORECAST TOPPED OFF WITH TREND TOWARD CONSISTENCY WITH
SURROUNDING OFFICES.

.TOP...NONE

LWS

In the hours before

Local storm report, Jun 11, 9:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
933 PM CDT TUE JUN 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 PM    2 W OVERBROOK             KS    60 MPH TSTM GUST
06/11/02   OSAGE
Special weather statement, Jun 11, 9:35 PM CDT, 46 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-120300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
935 PM CDT TUE JUN 11 2002

THE FOLLOWING COUNTIES ARE NO LONGER IN TORNADO WATCH 412...

  REPUBLIC              WASHINGTON            NEMAHA
  MARSHALL              BROWN                 CLOUD
  JACKSON               CLAY                  RILEY
  POTTAWATOMIE          JEFFERSON             OTTAWA

SOME CITIES NO LONGER IN TORNADO WATCH 412...

  MANHATTAN             CLAY CENTER           CONCORDIA
  MARYSVILLE            HIAWATHA

SEVERE THUNDERSTORM WATCH 414 IS IN EFFECT UNTIL 2 AM FOR THE
FOLLOWING COUNTIES...

  GEARY                 SHAWNEE               WABAUNSEE
  DICKINSON             DOUGLAS               MORRIS
  OSAGE                 LYON                  FRANKLIN
  COFFEY                ANDERSON

SOME CITIES STILL IN TORNADO WATCH 414...

  EMPORIA               OTTAWA                ABILENE
  LAWRENCE              JUNCTION CITY         TOPEKA
Local storm report, Jun 11, 9:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
936 PM CDT TUE JUN 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    AUBURN                    KS    60 MPH TSTM GUST
06/11/02   SHAWNEE                         TRAINED SPOTTER
                                           REPORTED TREE BRANCHES
                                           DOWN IN AUBURN.
Local storm report, Jun 11, 10:03 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1003 PM CDT TUE JUN 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    6 SW EMPORIA              KS    70 MPH TSTM GUST
06/11/02   LYON                            REPORTED BY SPOTTER.
Local storm report, Jun 11, 10:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1006 PM CDT TUE JUN 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0957 PM    1 SE LAWRENCE             KS    66 MPH TSTM GUST
06/11/02   DOUGLAS                         REPORTED BY SPOTTER ON
                                           SOUTHEAST SIDE OF
                                           LAWRENCE.
Local storm report, Jun 11, 10:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1013 PM CDT TUE JUN 11 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0955 PM    7 W CENTROPOLIS           KS    60 MPH TSTM GUST
06/11/02   FRANKLIN                        REPORTED BY A SPOTTER.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:18 PM CDTSevere Thunderstorm WarningTOP42 min
Jun 11, 9:10 PM CDTSevere Thunderstorm WarningTOP70 min
Jun 11, 9:22 PM CDTSevere Thunderstorm WarningTOP68 min
Jun 12, 6:30 AM CDTSevere Thunderstorm WarningTOP45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.